Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 68, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2006, 2:30 PM CST for Lawrence County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2006, 2:30 PM CST (20:30 UTC)
- Expired
- Mar 31, 2006, 3:00 PM CST
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, AR
The radar
The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 10:36 AM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 31, 10:36 AM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1036 AM CST FRI MAR 31 2006 .DISCUSSION... COLD FRONT CONTINUES TO HANG WEST OF THE REGION...OVER WESTERN ARKANSAS. IT IS SLOWLY ADVANCING EASTWARD AND IS EXPECTED TO STALL OUT OVER THE AREA. RADAR AND SATELLITE SHOWS EARLY MORNING CONVECTION OVER WEST TN INTO NORTHEAST MS PULLING AWAY FROM THE AREA. VIS SATELLITE SHOWS SOME BREAKS IN THE CLOUD COVER OVER ARKANSAS. ALTHOUGH THERE IS STILL A GOOD DEAL OF LOW LEVEL MOISTURE AROUND...EXPECT MIXING TO PREVAIL AND FOR SKIES TO BE PARTLY CLOUDY OVER MUCH OF THE AREA FOR THE AFTERNOON AT LEAST UNTIL REDEVELOPMENT OCCURS. THERE IS STILL SOME THREAT FOR SEVERE WEATHER THIS AFTERNOON. THE GREATEST THREAT FOR STORMS WILL BE SOUTH OF I 40 AS AN UPPER SHORTWAVE MOVES INTO THIS REGION THIS AFTERNOON. DEPENDING UPON HOW MUCH HEATING THE AREA RECEIVES...CAPES COULD BE AS HIGH AS 1500J/KG WITH LIS AROUND -3/-4. HAIL APPEARS TO BE THE MAIN THREAT ALTHOUGH 0-1KM HELICITY GREATER THAN 100M2/S2 DOES SUPPORT AN ISOLATED TORNADO THREAT IF CONVECTION GETS HOT. ALSO...RAISED HIGH TEMPS DUE TO ANTICIPATED BREAKS IN CLOUDS. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
Hazardous weather outlook, Mar 31, 3:50 AM CST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 350 AM CST FRI MAR 31 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 350 AM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY ACROSS THE ENTIRE MIDSOUTH. A COLD FRONT WILL SLOWLY APPROACH THE REGION THIS AFTERNOON RESULTING IN SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH. THERE COULD BE A FEW SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN WILL ALSO BE A THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SECOND COLD FRONT WILL MOVE INTO THE MIDSOUTH BEGINNING LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND OUT AHEAD OF THE FRONT. SOME THUNDERSTORMS MAY BE SEVERE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:27 PM CST | Severe Thunderstorm Warning | MEG | Obion | 33 min |
| Mar 31, 4:19 PM CST | Severe Thunderstorm Warning | MEG | Weakley | 41 min |
| Mar 31, 4:56 PM CST | Severe Thunderstorm Warning | MEG | Henry | 27 min |
| Mar 31, 5:54 PM CST | Severe Thunderstorm Warning | MEG | Pontotoc | 36 min |
| Mar 31, 3:20 PM CST | Severe Thunderstorm Warning | MEG | Craighead | 25 min |
| Mar 31, 3:43 PM CST | Severe Thunderstorm Warning | MEG | Craighead | 47 min |
| Mar 31, 4:28 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.